Eye strain & nausea
- jgg13 Dec 13, 2012 02:19 PM
Please fix whatever wacky thing you all are doing that causes immediate eye strain and nausea. I've never seen another website that does this so you all are doing something extra special.
This is on a desktop, BTW. On my iPad it's not nearly as bad (but still exists).
Scores of us have been pleading for relief since this horrendous redesign slouched its way onto the site.
The response has been to diddle around with typeface and font size but not changing the color scheme to any improved extent.
The beige ground on the banner at the top of the page - the one that announces the redesign - is soothing to the (or my, at any rate) eye and provides a comfortable contrast to the dark gray text. But I am instead comparison shopping for mountaineering goggles to combat the snowblindness, and restocking the Pepto Bismol and ginger ale.
I feel severe eyestrain looking at the site also - I've never had this problem on any other website.
If I have to adjust settings for one web site, that means the site is broken. It's not nearly as bad on the iPad but I notice it. On the desktops I can barely stand to look at e site for more than a minute or so
I use both an apple cinema display and a generic dell monitor, same effect on both.
I really, really, dislike the new design. It's unpleasant to look at, the font is too large, and its not as intuitive and easy as the site used to be. At the very least an option should be made to view in the old format. To be quite honest, if I don't begin to feel more comfortable with the site, I may give up on it.
Just to update this - not sure what changes were/weren't made but it's a little bit better now. I've largely stayed away from the site since the initial change but now I can cruise around for 20-30 mins with just mild nausea.
It's still asinine that somehow Chow has managed to make a website which causes eyestrain but at least it is useable now w/ only mild discomfort. In the meantime I'm still on the hunt for a decent competitor to this site that doesn't make me want to take dramamine.